Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 127, NWS Grand Rapids, MI

August 4, 2005Oceana County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 4, 2005, 6:18 AM EDT for Oceana County, Michigan. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2005, 6:18 AM EDT (10:18 UTC)
Expired
Aug 4, 2005, 7:01 AM EDT
In force
43 min
Issued by
NWS Grand Rapids, MI
Area
Counties, with a storm outline in the text

County Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 108 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:46 AM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Aug 4, 2:46 AM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
246 AM EDT THU AUG 4 2005

.SHORT TERM...
SKIES ARE PARTLY/MOSTLY CLOUDY ACROSS THE CWA. KGRR-88D SHOWS
SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS MOVING ACROSS THE
LAKE. SFC ANALYSIS SHOWS A COLD FRONT STRETCHING FROM WESTERN LAKE
SUPERIOR SOUTHWEST THROUGH NORTHWEST IOWA. FORECAST CONCERNS IN THE
SHORT TERM DEAL WITH PRECIPITATION CHANCES TODAY AS THE FRONTAL
BOUNDARY MOVES THROUGH.

THE GFS CONTINUES TO BE A BIT SLOWER THAN THE ETA MOVING THE FRONT
THROUGH. GIVEN THE AMOUNT OF HEAT AHEAD OF THE FRONT AND THAT THE
UPPER JET IS MORE PARALLEL TO THE FRONT RATHER THAN NORMAL TO IT
SUGGESTS THAT ITS MOVEMENT WILL BE ANYTHING BUT QUICK.
REFLECTIVITIES ARE INCREASING ON THE RADAR ATTM DUE TO AN INCREASE
IN THETA-E ADVECTION AND THE LLJ MOVING INTO THE REGION.  A QUICK
LOOK AT 00Z RAOBS SHOWS WHY A LOT OF IT ISNT REACHING THE
GROUND....THE COLUMN IS PRETTY DRY FROM 650-800 MB. THAT WILL CHANGE
TODAY AS MOISTURE CONTINUES TO ADVECT IN. CONVECTION ONGOING TO THE
WEST ALONG THE WESTERN PORTION OF THE FRONTAL BOUNDARY WILL ARRIVE
THIS AFTERNOON AS THE FRONT MOVES INTO THE CWA. THE AIR WILL BE
PRETTY JUICY TODAY WITH LIS BELOW 0C AND CAPE ABOVE 1K J/KG IF WE
CAN DESTABILIZE...WHICH IS IN QUESTION.  0-6KM SHEAR ISNT ALL THAT
IMPRESSIVE...BELOW 25KTS. THIS MORNINGS CONVECTION MAY PRODUCE
QUITE A BIT OF CLOUDINESS TODAY WHICH WOULD LIMIT THE DEGREE OF
INSTABILITY THIS AFTERNOON. COUPLED WITH THE LESS THAN IMPRESSIVE
SHEAR
VALUES, THE OVERALL THE SEVERE THREAT APPEARS MINIMAL.

THE FRONT WILL CLEAR THE CWA THIS EVENING. THE TRAILING UPPER TROUGH
WILL TAKE UNTIL LATE TONIGHT TO MOVE THROUGH. I SUSPECT WELL SEE
QUITE A BIT OF CLOUDINESS THIS EVENING AND DURING THE EARLY
OVERNIGHT HOURS WITH CLEARING AFTER 06Z ACROSS THE NORTHWEST CWA.

THE UPPER FLOW WILL BECOME MORE ZONAL ON FRIDAY AND CONTINUE THROUGH
SATURDAY WHILE SFC HIGH PRESSURE BUILDS IN FROM THE WEST. 1000-500
MB THICKNESS VALUES FALL TO 564 DM BY 12S SATURDAY SUGGESTING A
BRIEF REPRISE OF THE COOL WX WE SAW LAST WEEK. IT WONT LAST LONG
THOUGH AS THE HIGH WILL MOVE EAST BY LATE SATURDAY AND WINDS WILL
AGAIN VEER TO THE SOUTHWEST.

.LONG TERM...
THE EXTENDED PERIOD BEGINS ON SUNDAY WITH SFC RIDGING HOLDING ON BUT
RETURN FLOW UNDERWAY BY MONDAY. MOISTURE POOLING AHEAD OF A COLD
FRONT BY TUESDAY COULD BRING THE CHANCE OF SHOWERS...BUT LOCATION
AND TIMING OF THE FRONT INTO SOUTHWEST LOWER MICHIGAN IS THE SUBJECT
OF MODEL DIFFERENCES IN THE TUESDAY-THU PERIOD. CURRENT FORECAST HAS
POPS FOR TUESDAY ON...AND IT SEEMS REASONABLE TO KEEP THEM AS SFC
FRONT AND UPPER FLOW ARE NEARLY PARALLEL...RESULTING IN THE
POSSIBILITY OF THE FRONT REMAINING ACROSS THE AREA FOR A WHILE.

.GRR WATCHES/WARNINGS/ADVISORIES...NONE.

&&

93 OSTUNO
Hazardous weather outlook, Aug 3, 4:33 PM EDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
433 PM EDT WED AUG 3 2005

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-041000-
ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA-
ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON-
NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN-
GRAND HAVEN TO WHITEHALL-HOLLAND TO GRAND HAVEN-
PENTWATER TO MANISTEE-SOUTH HAVEN TO HOLLAND-
ST JOSEPH TO SOUTH HAVEN-WHITEHALL TO PENTWATER-
433 PM EDT WED AUG 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDICES WILL REMAIN IN THE MID TO UPPER 90S FOR THE REMAINDER
OF THIS AFTERNOON AND EARLY EVENING...MAKING HEAT EXHAUSTION
POSSIBLE FOR SOME PEOPLE.

THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT TONIGHT... PARTICULARLY
NORTH OF GRAND RAPIDS. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME
ALTHOUGH WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE.
STORM MOVEMENT WILL BE EAST AT AROUND 30 MPH. LOCALLY HEAVY RAINFALL
IS POSSIBLE AS WELL TONIGHT...WHICH COULD CREATE SOME MINOR FLOODING
PROBLEMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT AS
A COLD FRONT MOVES SLOWLY SOUTHEAST THROUGH THE REGION. SEVERE
WEATHER IS POSSIBLE SOUTH OF A LINE ROUGHLY FROM SOUTH HAVEN TO
LANSING IN THE AFTERNOON AND EARLY EVENING HOURS. WIND GUSTS TO
AROUND 60 MPH AND HAIL AROUND THREE QUARTERS OF AN INCH IN
DIAMETER...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE SOUTH OF THIS
LINE. NORTH OF THIS LINE...SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME BUT WIND GUSTS TO 45 MPH...SMALL HAIL...AND LOCALLY HEAVY
RAINFALL WILL REMAIN POSSIBLE.

DRY WEATHER IS EXPECTED FRIDAY THROUGH MONDAY...WITH THE NEXT
THUNDERSTORM THREAT RETURNING AROUND NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 5:30 AM EDTSpecial Marine WarningGRR64 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.